4 weeks post treatment I have begun to notice puffiness where I had restylane in the tear trough. Is this correctable? (Photo)

I only had one tear trough done because I had hallowing under my left eye but after quite a few weeks it is starting to look like a puffy pillow. What do you think may be the cause and solution?

Doctor Answers 5

Tear Trough Fillers - Restylane, Belotero, Voluma -- If unhappy, reverse with hyaluronidase!

If you are unhappy with your filler this can be reversed.  RF treatments like exilis and venus legacy help improve this as well.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Post tear trough filler

Honestly, I would have you swing by your doc's office and have them evaluate you for your puffiness after HA filler. As others discussed, there are a variety of reasons why you may be having issues - Either you may have had too large a volume injected (too much too fast is usually the problem), and there are a variety of ways to deal with that in particular. Albeit 4 weeks out, you could be developing a hypersensitivity to the product (an allergic reaction) and may need medication. Conversely, if the injection was placed too superficial, time and massage will help with improvement.  Long story short - your best bet is to go back to your doc and see what they recommend depending on what was done.  But there is hope! Best of luck.  I hope some of this helps.

Miguel Mascaro, MD
Delray Beach Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

See your injector for evaluation

Benzgirl4,Thank you for the great question and the photo. Its hard to know exactly what to tell you because there is no pre-injection for comparison. That being said, I have see some patients get temporary swelling a week or two after injection. I'm not sure what causes this, but it usually goes away on it's own. Restylane does not tend to hold onto as much water as some of the other fillers do. I would go see your injector and let them know your concerns especially if you think it is getting worse. Best of luck! ~Dr. Sieber

Puffiness following Restylane injections into tear trough

Thank you for sharing your concerns. The treatment of bags with Restylane injections requires proper technique. Bags can appear worse when the product is placed incorrectly. The puffiness might be too much filler, improper placement or simply bags that are too prominent for treatment with fillers. See your doctor again for follow up evaluation. You might be a candidate for dissolving the Restylane with Vitrase. I hope this helps.  Good luck,

Puffiness after Restylane

Please ask your physician to evaluate you for your puffiness after Restylane. You may have had too large a volume injected, in which case you may wish to consider hyaluronidase to degrade the product. Alternatively, you could be having an adverse or allergic reaction and may need medical Rx or steroids. Finally, the injection could have been placed too superficial, and time along with massage may help speed up the improvement. Your professional physician injector is the best person to evaluate you. 

Fred J. Bressler, MD, FACS
Houston Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.